MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-23
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a 75% stenosed lesion in the posterior tibial artery.A 3.5x23mm xience skypoint drug-eluting stent (des) was advanced into the anatomy; however, the proximal shaft of the des was noted to push the sheath into the aorta.The des was removed and the sheath was replaced with a 90cm sheath.At this point, the same 3.5x23mm xience des was reinserted into the anatomy through the sheath; however, the shaft separated inside the sheath.The sheath along with the separated portion of the device was removed and a new same sized xience skypoint was used to complete the procedure.There were no reported adverse patient sequela nor clinical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017- re-insertion.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported shaft separation was confirmed.The reported difficulty to advance could not be confirmed due to the condition the device was returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It should be noted that the xience skypoint instructions for use (ifu), states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodged during retraction back into the guiding catheter.In this case it is unknown if the ifu deviation directly caused or contributed to the reported event.Based on the reported information and the observations from the returned device analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 - device available for evaluation updated from no to yes.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21168281
Report Number2024168-2025-00622
Device Sequence Number4275868
Product Code NIQ
UDI-Device Identifier08717648233418
UDI-Public(01)08717648233418(17)270714(10)4072241
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-23
Device Catalogue Number1804350-23
Device Lot Number4072241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight150 KG
Patient EthnicityNon Hispanic
Patient RaceWhite